MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. ELECTROSURGICAL GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number MEGEN1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 6/25/2024 b3: only event year known: 2024 an analysis of the product could not be performed since a physical device was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No serial number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one) o first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters o second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful o third degree burn the burn site looks deep, whitening or blackened and charred ¿ what medical intervention was used to treat the burn? (such as salve or stitches) ¿ besides the burn, did the patient experience any adverse consequence due to the issue? ¿ are there any anticipated long-term effects from the burn or injury? answer: 3rd degree burn about the size of a corn kernel.One week post it is dealing and scabbed and about the size of a rice grain tech experienced tingling in her arm and hand for several hours after the burn the burn was treated with medical grade triple antibiotic cream from the hospital pharmacy and tegaderm wound protectant it appears there will be a small scar on her elbow where the burn occurred attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the surgical procedure? what grounding pad was being used in the procedure? what disposable/bovie pencil was being used? was the bovie tip down in the holster when the burn was identified? what instrument is believe to be the source of the burn? is there an alleged deficiency of any ethicon and/or megadyne product that may have caused or contributed to the technician¿s burn? if yes, please describe the relationship.What devices, if any, were touching the tech at the time of the burn? was the pencil touching/in contact with the metal clamp that was attached to the holster? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a icd placement, the tech was standing next to the surgeon, bovie was inside the holster and there was a metal device hanging from the holster.The foot pedal was activated accidentally and tech was unsure if her elbow interacted with the metal device but it left a burn on her elbow.The pencil was not touching the patient during this time.Bovie setting was 50/50 cut/coag.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/2/2024 additional information was requested, and the following was obtained: what was the surgical procedure? icd placement what grounding pad was being used in the procedure? megadyne dual plate sticky pad what disposable/bovie pencil was being used? megadyne bovie pencil w holster was the bovie tip down in the holster when the burn was identified? yes what instrument is believe to be the source of the burn? stray energy caused when tech accidentally activated pencil when leaning over the patient.There was a stainless steel debakey instrument (looks life large tweezers) straddling the holster with the bovie pencil is there an alleged deficiency of any ethicon and/or megadyne product that may have caused or contributed to the technician¿s burn? no deficiencies noted when biomed took the esu and ran all quality testing if yes, please describe the relationship.What devices, if any, were touching the tech at the time of the burn? tech leaned against the bovie holster and elbow could have possibly been touching the debakey stainless steel instrument was the pencil touching/in contact with the metal - unknown.

Brand Name
ELECTROSURGICAL GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19604312
Report Number1721194-2024-00059
Device Sequence Number7317708
Product Code GEI
UDI-Device Identifier10614559105597
UDI-Public10614559105597
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMEGEN1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown